MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LIMITED FLEXITRUNK INFANT NASAL TUBING; BZO

FISHER & PAYKEL HEALTHCARE LIMITED FLEXITRUNK INFANT NASAL TUBING; BZO
Model Number BC190
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2022
Type of Reportable Event Malfunction
Event or Problem Description
A healthcare facility in china reported that the bc190 flexitrunk infant nasal tubing was found to be damaged when taken out of its packaging.There was no patient involvement.
 
Additional Manufacturer Narrative
(b)(4).Fisher and paykel (f&p) are currently in the process of obtaining further information regarding the reported event.We will provide a follow up report upon completion of our investigation.
 
Additional Manufacturer Narrative
(b)(4).Correction: since our initial report we have identified that this report is a duplicate to (b)(4) (fda report number # (b)(4).Therefore the following sections have been corrected b3, b4, b5, e1.Method: the complaint bc190 flexitrunk infant nasal tubing was returned to fisher & paykel healthcare (f&p) in new zealand for investigation where it was inspected by a trained f&p technician.Results: visual inspection of the returned bc190 flexittrunk infant nasal tubing revealed that the entire tubing was damaged, and a section of the tubing was taped.It was also revealed that the film was wrinkled and torn indicating that a force was applied.It was also noted that both circuit connectors were missing.Conclusion: we are unable to determine the cause of the reported event.All flexitrunk nasal tubings are visually inspected, and pressure tested before leaving the production line and those that fail are rejected.This suggests that the damage on the subject nasal tubing occurred after it was released for distribution.Our user instructions the accompany the flexitrunk infant nasal tubing state: - "use caution when positioning the infant interface.Avoid excessive pull forces, sharp objects and tubing holders.Damage to the tubing may cause loss of pressure and require immediate replacement.".
 
Event or Problem Description
A distributor in china reported on behalf of a healthcare facility, that the bc190 flexitrunk infant nasal tubing was found to be damaged after patient use.There was no patient involvement as the issue was found whilst the device was not in use on a patient.

Brand Name
FLEXITRUNK INFANT NASAL TUBING
Common Device Name
BZO
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LIMITED
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
Manufacturer (Section G)
FISHER & PAYKEL HEALTHCARE LIMITED
15 maurice paykel place
east tamaki
auckland, 2013
NZ   2013
Manufacturer Contact
faranak gomarooni
17400 laguna canyon road
suite 300
irvine, CA 92618
9494534000
MDR Report Key15920659
Report Number9611451-2022-01113
Device Sequence Number17782640
Product Code BZO
UDI-Device Identifier09420012413390
UDI-Public(01)09420012413390(10)2101897316(11)211113
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBC190
Device Catalogue NumberBC190
Device Lot Number2101897316
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer12/06/2022
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date12/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown